By diverting Ozempic from its antidiabetic function, many users have managed to lose weight and melt their fat mass. But this treatment would have a boomerang effect that we are gradually discovering: a rapid and greater weight gain as soon as the treatment is stopped.
For several months, Ozempic (and other injectable products containing semaglutides) has become the darling of people wishing to lose weight quickly. This medication used in the treatment of type 2 diabetes in adults is diverted from its use to lose 5 to 10% of one’s weight in a few months. The active ingredient is not magical, however, it is also criticized for its side effects, intestinal lesions, even suicidal thoughts (links recently refuted by the American authorities). But it is another effect which occupies the front page of the English press today.
The feeling of hunger returns, even more invasive
Ozempic would do this by suppressing the hormones involved in hunger, thus keeping you fuller for longer. But when treatment is stopped, it seems that the opposite happens: cravings and weight gain sometimes occur uncontrollably.
This is how Artemis Bayandor, 41 years old, interviewed by the DailyMail, indicates that she had lost 15 pounds (around 7 kg), thanks to Ozempic, but when she stopped, she not only regained her weight, but also gained double that amount. She said her appetite had simply become “insatiable,” leading her to snack constantly and take larger portions during meals. “I felt like (my hunger) was worse. I was never a snacker or a binge eater, but it got worse when I stopped taking it.”.
Meredith Schorr, a 25-year-old American nurse, describes the same process: after losing 25 kg pounds in 11 months, she herself wanted to stop the treatment for a baby project. But after just five weeks, she had regained 10 of the lost pounds. “I didn’t realize how hungry I would be after five to six weeks off.”she declared on Abc News.
A change of diet and form to be made as soon as you stop
These testimonies would multiply as the effects of Ozempic become better known. Several studies have warned that patients who take weight-loss medications run the risk of regaining all the weight they lost once treatment ends. A study carried out in the United Kingdom among 340 obese people revealed that the patients had lost an average of 18% of their weight after just over a year of treatment. But after stopping the treatment, they quickly resumed most of it…
For what ? Doctors now explain that Ozempic does not treat the underlying cause of overeating, which causes many people to return to their old diet once they stop taking the drug. The drug also burns muscle as well as fat, thereby reducing the amount of calories burned by a person’s body in a day. This means that patients who stop the drug and then return to their old diet would regain weight more quickly because their muscles would burn fewer calories, which would be more easily stored as fat.
The only solution to avoid suffering from this weight gain: adopt a demanding lifestyle after stopping, by changing your eating habits and exercising regularly in order to accelerate fat loss and maintain muscle mass. . An effort that many patients underestimate…